Jump to content

Alimta so far...


Ry

Recommended Posts

John had his 4th dose of Alimta on March 31st. This last time it has hit him pretty hard. He just has no energy. He started to have fever and chills so he went to our family doc for antibiotics. The oncologist has given him a break so he can get his strength built up for the next two treatments. He may then go to Avastin or another chemo depending on what our insurance will cover. I can't believe this is the chemo they say has so few side effects-- it's really knocking him down. Hopefully the break will help.

Link to comment
Share on other sites

Oh Rochelle, I'm sorry to hear that.

Alimta was very easy on Thomas but it did nothing to his LC. I pray John will get over the side effects and get good results. Hey, is he taking the Folic & B12 shots with it. It supposed to help with fatigue and other side effects. We were advised to start on the Folic and B12 shots 10 days before the first Alimta.

God Bless

Malou

Link to comment
Share on other sites

Rochelle--

Very sorry to hear John is having a hard time of it on Alimta, hopefully the break will rebound him. I'm glad there are more options for him also. Hang in there and take care of yourself also, caregivers have to be careful too being under all that mountain of stress. Prayers for you, John and the kids for the best.

Richard

Link to comment
Share on other sites

Aw man :( !!!! I was so hoping that John was going to be able to kick some cancer butt with this. Hope these side effects mean that the Alimta is working BIG TIME and 'getting it done'...........know what I mean? May the break rejuvenate him and find GREAT results down the line. Thinking of you both as always..........praying too!

Love,

Kasey

Link to comment
Share on other sites

Dear Ry,

Well, my friend, as you know, I'm not very fond of Alimta . . .

Hopefully, changing the chemo will get his energy back. One thought: When Don was down on his butt for about two months with no energy from taxotere/carbo, the onc started him on a low dose of decadron, I think it was only 2 mg. or 4 mg. a day to see if that would "kick start" him, and it worked!

I'm hoping and praying that he starts to feel better real soon, Ry!

Love,

Peggy

P.S. And I'm sure you are very upset about all this, so special prayers for "calm" for you!!!

Link to comment
Share on other sites

So sorry the altima is kicking his butt,the stronger taxotere is doing it to me.Last one today,Hooray.

Im praying the break will give John back his strength,and he can continue it because if it makes us feel so awful aint that a good sign its kicking the cancers butt too?I sure hope so

Marie :x

Link to comment
Share on other sites

I'm sorry that John is still feeling the effects of the Alimta. I hate this news.

My prayers continue for him, and you and the kids. I hope the break really gives him back some strength and energy. (so he can do his pottery!) I'm glad to hear about more chemo options if ever he needs them.

Send him hugs from us

Hugs to you too,

Link to comment
Share on other sites

Ry,

Alimta kicked my butt also, especially after the 4th treatment. I only went 6 but the big improvement came after 4 and stable thereafter. I had 30 % shrinkage after the 4th. My Doc was involved with some of the research on it and she said she rarely saw any improvement beyond the 4th but I agreed to try for more to no avail. Hope and pray John will be feeling better soon. As I recall, it took about a month to get back to feeling ok. Don't think I ever did get back to normal after Alimta.

God Bless.

CharlieD

Link to comment
Share on other sites

Sorry to hear that John is having so much trouble. I remember that he was having trouble after the 1st and 2nd treatments. Is it even worse now? I'm sure that you've already thought of this, but how are his blood counts? Is he getting neulasta and aranesp?

Hope things start getting better SOON.

Muriel

Link to comment
Share on other sites

Hey Ry.

Thanks for the update. Wishing you had better news to share. So sorry this Alimta is giving John more than a tussle. God, I hate chemo. But, shoot....

Just hope that he can do some out of body stuff to keep himself going. I got to be pretty good at disconnecting from the present.

Hang tough, Ry.

Cindi o'h

Link to comment
Share on other sites

Hello Ry,

Sorry that John had such a kick with

Alimta at the end of March, could be

the right kick for him, never know.

The weeks of rest will bring back his

strength so he will be ready for the

next chemo.

Best wishes and vibes.

Jackie

Link to comment
Share on other sites

RY, I am so sorry that our buddy is having such a rough time of this. I pray that this break will help him feel much better. You guys are in my thoughts and prayers!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.